Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Lisinopril Cough and Hacking
    avatar
    pb2162 posted:
    I recently had persistant atrial fibrillation for a number of years until my Dr decided that I needed an ablation. The procedure was successful but as I was recovering the next day I developed a chronic cough which caused the entrance cuts in my legs to open up and bleed. Normally one day after ablation surgery you are discharged, but they kept me because my openings were not healing. I developed a low grade fever with the cough. Finally after the 4th day the bleeding had stopped (I am also on Xarelto for blood thinning) and I was discharged but the coughing persisted, a dry hacking which kept me up at night. I don't know why my Dr had prescribed Lisinopril as this is for high blood pressure and mine is normal, but after doing my research I found that this is causing my coughing. On the 8th day after my surgery I went back to my Dr for the coughing and told him what I found about the lisinopril and he stopped it. He said he knew it caused coughing in some patients! I am on day 14 after the surgery and the cough and hacking are just as bad as the first day it started! I am going to do what I can to get this med pulled off the market!
    Reply
     
    avatar
    billh99 responded:
    I am going to do what I can to get this med pulled off the market!

    Why do you want to kill people?

    Lisinopril is a very effective med and many many persons are on it with good results and no side effects.

    NOTHING in life is without side effects and a risk/benifit trade off is needed.

    And I am sure that your doctor discussed the risk and benifits of the ablation.

    And googling Xarelto, the first think that popped up was "Internal Bleeding Lawsuit, Blood thinning drugs linked to serious side effects. Get help now."And there was a good chance that while in the hospital that you where served a food that would have serious side effects (allergies) to some people.


    BTW lisinopril is prescribed for other things beside high blood pressure, although I don't know of any related to AFIB or ablation.


     
    avatar
    zahnyx responded:
    I thank you so much for sharing your experience with us, pb2162, because I was almost going insane after months of torment, since I was prescribed Lisinopril for high blood pressure. I developed a persistant dry cough that never goes away. It keeps me from sleeping at night or taking naps during the day. I got to the point I have no energy for absolutely anything. I was chewing cough drops that were doing nothing.

    When I asked my doctor to help me cure this cough she just prescribed a medicine for allergies, and of course, this didn't help me either. For some reason I thought my cough could be related to Lisinopril and did some research online. To my surprise, there are many people who have been or are experiencing the same problem I just described.

    Yes, I agree we have to do something to get this med pulled off the market. Even if it doesn't affect all people who take this medication, it does ruin the life many others, and this is unacceptable!!!!
     
    avatar
    Nettylr2 replied to zahnyx's response:
    I too have been on lisonopril for 3 months and have developed a horrible dry hacking cough that keeps me up all nite and makes me gag and sometimes so badly that I throw up! Doctor never told me about side effects! I looked it up myself and found this site, thank God! I am hoping to get on another blood pressure med but am trying hollistic herbs (vitamins) to see if I can do it myself, naturally.
     
    avatar
    billh99 replied to Nettylr2's response:
    Doctor never told me about side effects!

    Did you read the package insert that came with the prescription?

    but am trying hollistic herbs (vitamins) to see if I can do it myself, naturally.

    The most effective "natural" way to help control BP is to lose weight, if needed, eat a healthy diet, get regular exercise, and control stress.

    And be aware that just because something is "natural" does not mean that it is healthy for you.

    Some will raise BP.

    You need to research them also.


    Helpful Tips

    3 reasons your iPhone is better than pen and paper for tracking blood pressure
    1. Reminders to help you never miss a reading! When you track your blood pressure (BP) with an App, it's always with you. You can ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center